Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 49, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 3, 2004, 5:41 PM EDT for Duval County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2004, 5:41 PM EDT (21:41 UTC)
- Expired
- Jun 3, 2004, 6:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 19 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 4:35 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.7 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 032141 SVRJAX FLC031-032230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 541 PM EDT THU JUN 3 2004 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUVAL COUNTY IN NORTHEAST FLORIDA * UNTIL 630 PM EDT * AT 541 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 5 MILES EAST OF BALDWIN...OR ABOUT 14 MILES NORTHWEST OF ORANGE PARK...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 630 PM EDT... BALDWIN... JACKSONVILLE HEIGHTS... NORMANDY... RIVERSIDE... SAN MARCO... DOWNTOWN JACKSONVILLE... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 3031 8204 3019 8189 3035 8149 3051 8151 $$ DEESE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:58 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 3, 2:58 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 258 PM EDT THU JUN 3 2004 ...SEVERE THUNDERSTORM WATCH FOR MOST OF AREA UNTIL 5 PM EDT... .SHORT TERM...SIMILAR SCENARIO IS OCCURRING TODAY AS IN PREVIOUS DAYS. STORMS BEGAN IN MORNING ALONG OLD BOUNDARY OVER SRN TIER THEN SPREAD EASTWARD AND ARE INTERACTING WITH THE SEABREEZE. ANOTHER MCS HAS MOVED ACROSS THE PANHANDLE AND WILL SOON REACH OUR WESTERN ZONES. EXPECT STORMS TO CONTINUE WITH THIS SYSTEM WELL INTO THE EVENING HOURS AS IT INTERSECTS OUTFLOWS AND THE SEA BREEZE. A MID/UPPER TROUGH WILL DIVE TOWARDS THE GULF COAST ON FRIDAY ACCOMPANIED BY AREA OF VORTICITY AND SFC FRONT THAT WILL AFFECT THE CWA DURING THE AFTERNOON. WILL GO WITH 50 PERCENT POPS AREA WIDE. MODELS SHOW FRONT STALLING ACROSS SE GA AS UPPER TROUGH HANGS AROUND MOST OF WEEKEND WITH A SERIES OF VORT MAXES MOVING ALONG SFC BOUNDARY. ON SUNDAY A RIDGE BEGINS TO BUILD FROM THE ATLANTIC LIFTING THE FRONT NWD. .LONG TERM...WILL FINALLY SEE AN END TO THE MCS TYPE STORMS AND RETURN TO SEASONABLE DIURNAL CONVECTION AS RIDGE BUILDS INTO REGION. SOME ADDITIONAL TROPICAL MOISTURE COULD PUSH NWD IN MID WEEK ALLOWING FOR INCREASE IN POPS. && .MARINE...SURFACE RIDGE WILL CONTINUE SOUTH OF THE AREA THROUGH SATURDAY AND THEN MOVE NORTH SUNDAY. SOUTHERLY FLOW TO CONTINUE THROUGH THE PERIOD WITH A NOCTURNAL SURGE EACH NIGHT. MAIN CONCERN WILL BE FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS MOVING RAPIDLY OFFSHORE THROUGH FRIDAY. && .FIRE WX...NO CONCERNS OTHER THAN THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... AMG 69 86 68 88 / 60 50 20 40 SSI 72 84 72 84 / 50 50 30 50 JAX 69 89 69 87 / 50 50 30 50 SGJ 70 85 72 85 / 50 50 30 50 GNV 69 89 69 89 / 50 50 30 50 OCF 69 89 69 88 / 50 50 40 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && MKT/PP
Hazardous weather outlook, Jun 3, 4:58 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 458 PM EDT THU JUN 3 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 458 PM EDT THU JUN 3 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS EVENING AND TONIGHT... ...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT FOR EASTERN SOUTHEAST GEORGIA AND NORTHEAST FLORIDA... THUNDERSTORMS ALONG AND AHEAD OF A SQUALL LINE MOVING EAST AROUND 30 MPH WILL CONTINUE TO MOVE THROUGH THE AREA THIS EVENING. ISOLATED SEVERE THUNDERSTORMS CAN BE EXPECTED AND WILL PRODUCE LARGE HAIL... STRONG GUSTY WINDS UP TO 60 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO ACTIVATE IN THE WATCH AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT/ABE
In the hours before
Special weather statement, Jun 3, 5:10 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 510 PM EDT THU JUN 3 2004 GAZ134-151-032200- BACON GA-PIERCE GA- 510 PM EDT THU JUN 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE AND BACON COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 600 PM EDT... AT 510 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES SOUTH OF ALMA... MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NEW LACY...ALMA...BLACKSHEAR...BRISTOL AND PATTERSON THROUGH 600 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. PERIODS OF HEAVY RAIN WILL REDUCE VISIBILITIES AND CAUSE MINOR TEMPORARY FLOODING ON ROADWAYS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Local storm report, Jun 3, 5:17 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
517 PM EDT THU JUN 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL 10 S GAINESVILLE 29.53N 82.34W
06/03/2004 0.88 INCH ALACHUA FL PUBLIC
PUBLIC REPORT OF NICKEL SIZE HAIL.
0450 PM TSTM WND DMG HOMERVILLE 31.04N 82.75W
06/03/2004 CLINCH GA PUBLIC
PUBLIC REPORT OF TREES DOWN IN RURAL EASTERN CLINCH
COUNTY ALONG ANTIOCH ROAD.
0500 PM TSTM WND DMG HIGH SPRINGS 29.82N 82.59W
06/03/2004 ALACHUA FL TRAINED SPOTTER
SPOTTER REPORTED LARGE PINE TREE - 8 INCH DIAMETER - DOWN
IN THE EDGEWOOD SUBDIVISION ABOUT 1 MILE SOUTH OF US 441.
0500 PM TSTM WND DMG GAINESVILLE 29.67N 82.34W
06/03/2004 ALACHUA FL EMERGENCY MNGR
TREE DOWN ON A HOUSE IN NORTHEAST PART OF GAINESVILLE.
MINOR DAMAGE TO THE HOME.
&&
HESSSpecial weather statement, Jun 3, 5:17 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 517 PM EDT THU JUN 3 2004 FLZ023>025-032215- BAKER FL-DUVAL FL-NASSAU FL- 517 PM EDT THU JUN 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU...EASTERN BAKER AND DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM EDT... AT 517 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHEAST OF MACCLENNY...OR ABOUT 16 MILES NORTHEAST OF RAIFORD...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MACCLENNY...GLEN ST. MARY...BALDWIN...JACKSONVILLE INTERNATIONAL AND CALLAHAN THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
Special weather statement, Jun 3, 5:20 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 520 PM EDT THU JUN 3 2004 FLZ031-032-037-040-032200- BRADFORD FL-CLAY FL-MARION FL-PUTNAM FL- 520 PM EDT THU JUN 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD...CLAY... MARION AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 600 PM EDT... AT 520 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF SAMPSON TO 3 MILES SOUTHWEST OF PUTNAM HALL TO 4 MILES NORTHWEST OF FORT MCCOY...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF LAKE BUTLER TO 3 MILES EAST OF MELROSE TO 4 MILES NORTHWEST OF FORT MCCOY...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SAMPSON...KEYSTONE HEIGHTS...HAMPTON...FORT MCCOY...PUTNAM HALL...JOHNSON...STARKE AND ORANGE SPRINGS THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
Special weather statement, Jun 3, 5:26 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 526 PM EDT THU JUN 3 2004 GAZ152-032215- BRANTLEY GA- 526 PM EDT THU JUN 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 615 PM EDT... AT 526 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS MOVING INTO WESTERN BRANTLEY COUNTY ABOUT 7 MILES SOUTH OF HOBOKEN...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HOBOKEN...HICKOX...NAHUNTA...RAYBON AND ATKINSON THROUGH 615 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Special weather statement, Jun 3, 5:41 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 541 PM EDT THU JUN 3 2004 GAZ165-032230- INLAND CAMDEN GA- 541 PM EDT THU JUN 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 630 PM EDT... AT 541 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS APPROACHING WESTERN CAMDEN COUNTY...ABOUT 8 MILES SOUTHWEST OF TARBORO...OR ABOUT 9 MILES NORTHEAST OF FOLKSTON...MOVING EAST AT 25 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TARBORO...WAVERLY...WOODBINE AND COLESBURG THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:58 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 47 min |
| Jun 3, 2:02 PM EDT | Special Marine Warning | JAX | 88 min | |
| Jun 3, 2:24 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 51 min |
| Jun 3, 4:11 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton, Suwannee | 49 min |
| Jun 3, 4:25 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 50 min |
| Jun 3, 5:35 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 40 min |
| Jun 3, 5:42 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 48 min |
| Jun 3, 5:45 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 45 min |
| Jun 3, 6:04 PM EDT | Special Marine Warning | JAX | 86 min | |
| Jun 3, 6:16 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.